Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2019, 4:08 PM EDT for 5 counties in Massachusetts. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2019, 4:08 PM EDT (20:08 UTC)
- Expired
- Jun 29, 2019, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Essex County, MA, Middlesex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 57 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 8.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
368
WUUS51 KBOX 292008
SVRBOX
MAC009-017-021-023-025-292100-
/O.NEW.KBOX.SV.W.0016.190629T2008Z-190629T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
408 PM EDT Sat Jun 29 2019
The National Weather Service in Boston/Norton has issued a
* Severe Thunderstorm Warning for...
Northeastern Norfolk County in eastern Massachusetts...
Suffolk County in eastern Massachusetts...
South central Essex County in northeastern Massachusetts...
East central Middlesex County in northeastern Massachusetts...
Northern Plymouth County in southeastern Massachusetts...
* Until 500 PM EDT.
* At 407 PM EDT, a severe thunderstorm was located over Chelsea,
moving east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Boston, Cambridge, Quincy, Lynn, Somerville, Malden, Brookline,
Medford, Revere, Peabody, Arlington, Everett, Salem, Woburn,
Chelsea, Watertown, Melrose, Saugus, Wakefield and Stoneham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4255 7073 4254 7077 4247 7082 4244 7091
4241 7090 4242 7096 4241 7097 4235 7094
4235 7086 4229 7084 4228 7112 4248 7118
4256 7073
TIME...MOT...LOC 2007Z 260DEG 13KT 4239 7105
HAIL...0.88IN
WIND...60MPH
$$
Belk1 follow-up statement
445
WWUS51 KBOX 292038
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
438 PM EDT Sat Jun 29 2019
MAC009-017-021-025-292047-
/O.CAN.KBOX.SV.W.0016.000000T0000Z-190629T2100Z/
Norfolk MA-Suffolk MA-Essex MA-Middlesex MA-
438 PM EDT Sat Jun 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NORFOLK...
SUFFOLK...SOUTH CENTRAL ESSEX AND EAST CENTRAL MIDDLESEX COUNTIES IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4234 7086 4230 7084 4229 7085 4229 7097
4235 7094 4235 7088
TIME...MOT...LOC 2037Z 296DEG 19KT 4233 7085
$$
MAC023-292100-
/O.CON.KBOX.SV.W.0016.000000T0000Z-190629T2100Z/
Plymouth MA-
438 PM EDT Sat Jun 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN PLYMOUTH COUNTY...
At 437 PM EDT, a severe thunderstorm was located over Hull, or 8
miles east of Boston, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Hull.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4234 7086 4230 7084 4229 7085 4229 7097
4235 7094 4235 7088
TIME...MOT...LOC 2037Z 296DEG 19KT 4233 7085
HAIL...0.88IN
WIND...60MPH
$$
BelkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:56 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jun 29, 2:56 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 256 PM EDT Sat Jun 29 2019 .SYNOPSIS... Scattered showers and thunderstorms linger into this evening. Another round of showers and thunderstorms is on tap later Sunday morning into the afternoon. Otherwise, expect temperatures to start of seasonable early next week but returning to above normal levels by the end of the week. Much of next week will be dry, but the risk for diurnally driven isolated thunderstorms will increase Thursday and Friday. The best chance for more organized showers and thunderstorms might be next Saturday with the approach of a cold front. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 1 pm update ... */ Highlights ... - Scattered strong to severe thunderstorms expected this afternoon into early evening, beginning around 2 pm - Main threats will be damaging winds and/or large hail - Expect also frequent lightning and heavy downpours with potential rainfall rates of 1-2 inches per hour */ Discussion ... The environment is primed, however clouds are limiting daytime heating and full destabilization. Everything is set, we just need to pop. From SPC / RAP mesoanalysis, thermal-instability axis extending N into the lower CT River Valley collocated immediately W of the better thetaE axis of deeper moisture and robust precipitable waters close to 1.75 inches. Roughly 1-2k J/kg 100 mb MLcape with surface-based just around 3k J/kg beneath an environment of effective deep layer shear of 30 to 35 kts and low to mid level lapse rates of around 7C / km. Also seeing some indications of Dcape approaching 1k J/kg as the boundary layer mixes out across the lower CT River Valley. Convective indices beginning to top out. We're just capped at the moment. Current low to mid 80s just need to warm more so into the mid to upper 90s to break convective temperature thresholds. But perhaps the weak cap could be broken by a diffuse, weak wave currently progressing across the Berkshires as seen per mid- level deck in the latest satellite, some convective cloud tops associated, bit of an accompanying H85 speed max and weak H5 trof axis with falling heights. If not, then our thinking is that the show will emerge on the backside of the mid-level cloud deck currently sweeping across S New England. Continued thinking of a start around 2 pm, the pop occurring all of the sudden. Interesting to see HREF models focus on convection with the weak wave disturbance for around 2-4 pm across E MA and Boston-metro while additional activity develops S/W across S CT and S RI for around the 4-6 pm timeframe. In-between, SE New England, remains unclear. Also competition with a more robust setup for PA into NJ where a SEVERE THUNDERSTORM WATCH is in place and the environment is open for business with sufficient instability and moisture to continue the strong to severe threat perhaps that will rob the environment further N with the W/SW flow. Not too many changes with the forecast at this time. May just have to wait till we see the whites of its eyes. Will still keep with a sweeping line of likely PoPs for the afternoon into early evening with mention of gusty winds, small hail, frequent lightning, and heavy downpours. Previous discussion ... Key to this forecast is the amount of available sunshine which will allow for boundary layer destabilization. More sunshine, the higher 2m temperatures and thus breaking the H95 cap which is evident per 12z Chatham MA sounding (though weaker W with the 12z Albany sounding). Let's break it down. Falling heights ahead of a H5 trof axis digging S out of Canada, our forcing mechanism. Subsequent surface pre-frontal boundary is the lifting focus. Plenty of sub-tropical, deep-layer moisture with precipitable waters approaching 1.75 inches within a lapse- rate profile of around 6-7 K/km up through roughly H5-7. Resultant instability-primed setup with 1-2k J/kg developing with heating of the day, especially S of the MA-Pike where latest satellite is showing breaks in the cloud deck and temperatures are warming well up through the 70s. Marginal, deep-layer shear of 30-35 kts 0-6 km that is uni-directional westerly, parallel to both corfidi vector and to 0-6 km mean winds roughly around 25-30 kts. Lastly, some indication that with daytime heating and boundary layer mixing that inverted-V profiles develop as well as dCAPE values on the order of around 750 J/kg. Thermal and thetaE axes converging out across the lower NY Hudson River Valley and S New England out ahead of the sweeping pre-frontal boundary. Convective analysis suggests multi-cellular convection that will organize into quasi-linear line-echo wave patterns with perhaps some bowing segments if aforementioned wind vectors, both shear and mean, align to the rear of the storm. Higher confidence of wind damage over large hail, however given the environment, especially shear, rotating storms / embedded mesocyclones are not out of the question that will support sustained hydrometeor loft, so not ruling out large hail with robust updraft motion. Very low risk of a tornado, very low. Have heightened both PoP grids and weather-grid wording for the threat of small hail, gusty winds, frequent lightning, and heavy rainfall. Speaking of, based on the morning convection as well as a primed environment of deep-layer moisture with H85 dewpoints exceeding +12C, freezing level heights around 12-14 kft agl, and precipitable waters to 1.75 inches, despite the progressive storm motion there remains the threat of 1-2 inch per hour rainfall rates and subsequent impact of localized flooding. Looking at a start time around 2 pm for thunderstorm activity continuing through 8 pm before moving S and offshore, that is if the consensus of the convective allowing models is correct. Have high confidence with the probability match means out of the HREF as it has done fairly well this morning. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Highlights... * Scattered strong to perhaps severe t-storms Sun * Hail the main threat but locally strong wind gusts possible too * Localized heavy rain/street flooding also a concern Details... Sunday... Anomalous cold pool aloft/vigorous shortwave drops southeast into southern New England on Sunday. 500T drop to between -16C and -18C resulting in fairly steep mid level lapse rates. Given high temperatures expected to reach into the 70s and dewpoints of 60+, expect decent instability. Latest indications are much of the region may see 1000 to 1500 J/KG of Cape. This coupled with plenty of forcing/deep layered moisture should result in numerous showers and thunderstorms, some of which will be strong to severe. Appears that strong forcing and enough instability should result in a relatively early show. Activity should get underway during the mid to late morning hours and persist into the afternoon. Given the unusually cold temperatures aloft, plenty of hail is expected with these storms. In fact, given the amount of instability the potential certainly exists for some severe hail. While deep layer shear values will be diminishing, low level lapse rates will be steep enough for locally strong to damaging wind gusts to be a secondary concern. Lastly, a very quick 1 to 2 inches of rain with any thunderstorms may result in some localized street flooding. So in a nutshell...numerous showers and thunderstorms are on tap for Sunday. Some of the storms will become strong to perhaps severe with hail the main concern and wind the secondary concern. All of southern New England is at risk, especially across central/eastern MA and RI where the largest values of 2-5 km updraft helicity are depicted by many of the CAMs. Sunday night... The showers and thunderstorms should wind down Sunday evening as the vigorous shortwave/cold pool aloft exits the region combined with the loss of daytime heating. Will need to keep an eye on the potential for patchy fog development with the wet ground if the wind decouples in some locations overnight. Low temperatures will generally bottom out in the middle 50s to the lower 60s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Highlights... * Near normal temperatures early next week trending to above normal by the end of the week * Brief period of showers possible Mon night/Tue am, otherwise dry weather dominates much of next week * Isolated showers/t-storms possible Thu/Fri but areal coverage should be rather limited, but the threat may increase by Sat Details... Monday through next Saturday... Upper trough near the Canadian Maritimes early next week will gradually lift northeast and weaken. The result will be near normal temperatures early in the week, but trending to above normal by the latter half of the week indicated by both GEFS/EPS height fields. Highs in the lower to middle 80s early in the week will probably rise to the upper 80s to lower 90s by the end of it. Of course it will be cooler at times along the coast with typical marine influences. Dry weather should dominate much of next week with little forcing/deep layer moisture for organized precipitation. We may see a few brief showers Mon night/Tue am with a weak cold front. There will be the risk for isolated diurnally driven showers/t-storms Thu/Fri given heat/humidity, but areal coverage should be rather limited. Appears a greater risk arrives by next Sat with the approach of a cold front and better synoptic support. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/...High confidence. 18z update ... Now ... Expectation when present mid-level CIGs exit towards 18z that we'll see initial TSRA begin to fire. Continued concern for all but the SE-coastal terminals for strong to severe weather threats. Today ... VFR prevailing. SW winds around 10 kts with strongest values over SE New England terminals. But by 18z-02z, SCT TSRA with embedded +RA possible GR as well as gusty winds around 27020G30KT moving NW to SE. TEMPO group to prevail confidence. Brief MVFR-IFR conditions expected with +RA, more than likely 2SM. Behind the expected line of SCT TSRA expect winds to turn W/NW around 10 kts. Tonight ... SCT -SHRA / TSRA exiting the S-coast 00-03z. W winds prevailing around 5-10 kts. Low-end VFR CIGs however there is the MVFR-IFR developing overnight across S-coastal MA and RI, especially over the Cape and Islands. Lower VSBYs possible as well. Sunday... Forecast improvement to VFR along the S-coast during the morning out ahead of an area of SHRA and TSRA. Embedded threats of +RA and GR. Can't rule out gusty winds around 32020G30KT. Overall low- end VFR CIGs, however with any stronger TSRA and/or +RA expect MVFR-IFR conditions. Weather moving out during the later-half of the day, however low-end VFR CIGs to IFR CIGs linger, especially across the high terrain and over RI, E/SE MA and E CT. KBOS Terminal... Roughly around 19-21z will be monitoring closely for the threat of TSRA in and around the terminal. Note, forecast back 1 hour with 18z TAFs. KBDL Terminal... Roughly around 20-23z will be monitoring closely for the threat of TSRA in and around the terminal. A greater risk compared to KBOS for strong to damaging winds as well as large hail. Outlook /Monday through Wednesday/...Moderate to high confidence. Sunday Night: VFR. Chance SHRA and Isolated TSRA into early evening. Monday: VFR. Monday Night: Mainly VFR, with areas MVFR possible. Slight chance SHRA. Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA. Tuesday Night through Wednesday: VFR. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/...High confidence. 1 pm update ... Now ... Showers and thunderstorm activity occurring across the outer waters. Thunderstorm threat expected to continue over the next couple of hours gradually shifting E out to sea. We'll see convection occur later towards evening along the near shore, dissipating out over the open waters overnight. More details below. Today and tonight... Pre-frontal SW winds 10-20 kt today but main concern is scattered thunderstorms that will develop this afternoon first over E MA waters then shifting S over S coastal waters late afternoon / evening. Visibility reduced in showers thunderstorms with locally strong W winds at or exceeding gale force, and rough seas. Winds turning NW tonight. Sunday... Shifting winds from NW to N/NE over eastern MA waters and NW to W over south coastal waters. Speeds below 20 kt. Another round of showers / thunderstorms expected, especially over eastern MA waters. Any thunderstorms will locally reduce visibility and may be accompanied by hail and gusty NW winds at or exceeding gale force. Outlook /Monday through Wednesday/...Moderate confidence. Sunday Night: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Monday: Winds less than 25 kt. Seas locally approaching 5 ft. Monday Night through Tuesday: Winds less than 25 kt. Slight chance of rain showers. Tuesday Night through Wednesday: Winds less than 25 kt. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Sipprell/Frank NEAR TERM...Sipprell SHORT TERM...Frank LONG TERM...Frank AVIATION...Sipprell/Frank MARINE...Sipprell/Frank
Hazardous weather outlook, Jun 29, 3:13 PM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 313 PM EDT Sat Jun 29 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-301915- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 313 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...This afternoon and tonight. Scattered strong to severe thunderstorms are expected into early this evening. The main threats will be locally strong to damaging winds and large hail. Heavy rain may result in very localized street flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered strong thunderstorms, some of which may become severe, are expected from mid to late Sunday morning through Sunday afternoon. Hail will be the primary concern with strong to locally damaging wind gusts a secondary concern. Heavy rain may result in localized street flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ230>237-250-251-254>256-301915- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 313 PM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This afternoon and tonight. A few strong to severe thunderstorms are possible across the waters into this evening. Localized strong wind gusts and hail are the main concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered strong to severe thunderstorms are expected from late Sunday morning into Sunday afternoon.. Large hail and locally strong wind gusts are the main concerns. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jun 29, 2:58 PM EDT, 1 hour 10 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 258 PM EDT Sat Jun 29 2019 CTZ003-004-MAZ004-010>012-291930- Tolland CT-Windham CT-Southern Worcester MA-Eastern Hampden MA- Northern Worcester MA-Eastern Hampshire MA- 258 PM EDT Sat Jun 29 2019 ...STRONG THUNDERSTORM DEVELOPING... At 257 PM EDT, Doppler radar was tracking a strong thunderstorm over Warren, or 16 miles east of Springfield, moving southeast at 25 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Southbridge, Auburn, Oxford, Millbury, Charlton, Palmer, Spencer, Dudley, Leicester, Ware, Thompson, Sturbridge, Monson, Woodstock, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield and Holland. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. This storm may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4213 7237 4230 7227 4219 7181 4194 7196 TIME...MOT...LOC 1857Z 295DEG 22KT 4219 7224 Belk
Special weather statement, Jun 29, 3:06 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
306 PM EDT Sat Jun 29 2019
CTZ004-RIZ001>004-291930-
Windham CT-Northwest Providence RI-Eastern Kent RI-Western Kent RI-
Southeast Providence RI-
306 PM EDT Sat Jun 29 2019
...STRONG THUNDERSTORM...
At 305 PM EDT, Doppler radar was tracking a strong thunderstorm over
Killingly, or 8 miles north of Plainfield, moving east at 30 mph.
Pea size hail and winds in excess of 40 mph will accompany this
storm.
Locations impacted include...
Providence, Warwick, Cranston, Pawtucket, Coventry, North Providence,
West Warwick, Johnston, Plainfield, Smithfield, Lincoln, Killingly,
East Greenwich, Scituate, Glocester, Putnam, Brooklyn, West
Greenwich, Canterbury and Foster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
This storm may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.
&&
LAT...LON 4172 7195 4190 7192 4190 7141 4164 7146
4163 7147
TIME...MOT...LOC 1905Z 277DEG 24KT 4181 7184
BelkSpecial weather statement, Jun 29, 3:09 PM EDT, 59 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 309 PM EDT Sat Jun 29 2019 MAZ005>007-014-015-291945- Eastern Essex MA-Suffolk MA-Central Middlesex County MA- Western Essex MA-Southeast Middlesex MA- 309 PM EDT Sat Jun 29 2019 ...STRONG THUNDERSTORM DEVELOPING... At 308 PM EDT, Doppler radar was tracking a strong thunderstorm over Carlisle, or near Billerica, moving east at 25 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Boston, Lowell, Cambridge, Lynn, Somerville, Waltham, Malden, Medford, Revere, Peabody, Arlington, Everett, Billerica, Woburn, Chelsea, Chelmsford, Andover, Lexington, Tewksbury and North Andover. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. This storm may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4244 7143 4262 7141 4264 7093 4237 7096 TIME...MOT...LOC 1908Z 274DEG 22KT 4253 7132 Belk
Local storm report, Jun 29, 3:31 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
331 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL CARLISLE 42.53N 71.35W
06/29/2019 M0.75 INCH MIDDLESEX MA AMATEUR RADIO
&&
EVENT NUMBER BOX1902491
WSSpecial weather statement, Jun 29, 3:49 PM EDT, 19 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 349 PM EDT Sat Jun 29 2019 CTZ004-MAZ012-013-RIZ001-292015- Windham CT-Southern Worcester MA-Western Norfolk MA- Northwest Providence RI- 349 PM EDT Sat Jun 29 2019 ...STRONG THUNDERSTORMS DEVELOPING... At 349 PM EDT, Doppler radar was tracking a strong thunderstorm over Webster, or 16 miles south of Worcester, moving east at 25 mph. Pea size hail and winds in excess of 30 mph will accompany this storm. Locations impacted include... Woonsocket, Cumberland, Franklin, Smithfield, Webster, Bellingham, Burrillville, Northbridge, Oxford, Uxbridge, Charlton, North Smithfield, Dudley, Wrentham, Glocester, Putnam, Thompson, Blackstone, Sutton and Douglas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when this storm approaches. Winds may be strong enough to produce minor damage, such as a few downed branches. This storm may intensify and become capable of producing damage. Stay tuned for updated statements and possible warnings. && LAT...LON 4197 7195 4214 7190 4208 7137 4187 7161 TIME...MOT...LOC 1949Z 284DEG 27KT 4204 7183 Belk
Local storm report, Jun 29, 4:03 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
403 PM EDT SAT JUN 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL WARREN 42.22N 72.19W
06/29/2019 M0.75 INCH WORCESTER MA PUBLIC
&&
EVENT NUMBER BOX1902492
WSThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 5:54 AM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 19 min |
| Jun 29, 6:06 AM EDT | Special Marine Warning | BOX | 39 min | |
| Jun 29, 6:22 AM EDT | Special Weather Statement | BOX | Suffolk | 38 min |
| Jun 29, 8:03 AM EDT | Special Weather Statement | BOX | Plymouth | 42 min |
| Jun 29, 1:14 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jun 29, 2:01 PM EDT | Special Weather Statement | BOX | Hampden | 29 min |
| Jun 29, 2:58 PM EDT | Special Weather Statement | BOX | Worcester | 32 min |
| Jun 29, 3:09 PM EDT | Special Weather Statement | BOX | Middlesex | 36 min |
| Jun 29, 3:17 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 58 min |
| Jun 29, 3:21 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 54 min |
| Jun 29, 3:23 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 29, 3:35 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 55 min |
| Jun 29, 4:04 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jun 29, 4:11 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 29, 4:11 PM EDT | Special Weather Statement | BOX | Middlesex | 34 min |
| Jun 29, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 61 min |
| Jun 29, 4:21 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex | 58 min |
| Jun 29, 4:24 PM EDT | Areal Flood Warning | BOX | Essex, Middlesex, Norfolk, Suffolk | 55 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | BOX | Plymouth | 48 min |
| Jun 29, 4:46 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jun 29, 4:48 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 42 min |
| Jun 29, 5:05 PM EDT | Special Marine Warning | BOX | 40 min | |
| Jun 29, 5:16 PM EDT | Special Marine Warning | BOX | 44 min | |
| Jun 29, 5:23 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 28 min |
| Jun 29, 5:40 PM EDT | Special Marine Warning | BOX | 35 min | |
| Jun 29, 6:08 PM EDT | Special Marine Warning | BOX | 67 min | |
| Jun 29, 6:09 PM EDT | Special Marine Warning | BOX | 44 min | |
| Jun 29, 6:10 PM EDT | Special Weather Statement | BOX | Barnstable | 50 min |
| Jun 29, 6:14 PM EDT | Special Marine Warning | BOX | 46 min | |
| Jun 29, 6:14 PM EDT | Special Weather Statement | BOX | Dukes | 61 min |
| Jun 29, 7:51 PM EDT | Special Marine Warning | BOX | 39 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.